1. Expert Q&A: Living well as a carer - Thurs 29 August, 3-4pm

    As a carer for a person living with dementia, the needs of the person you care for will often come before your own. You may experience a range of difficult emotions and you may not have the time to do all the things you need to do. Caring can have a big impact on both your mental and physical health, as well as your overall wellbeing.

    Angelo, our Knowledge Officer (Wellbeing) is our expert on this topic. He will be here to answer your questions on Thursday 29 August between 3-4pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. mcflod

    mcflod Registered User

    Oct 17, 2012
    44
    Hi

    My mum is 64 and is on galantamine and memantine, she is getting an awful lot of cramp in her legs, seems to be inner thigh. It has happened twice in the past 3 days that i know of. She cant stand, starts shaking, goes white as sheet etc, i got a right fright when i saw her. Has anyone else got experience of this? do you think the meds could be a cause ? Any advice help much appreciated?

    Kay
     
  2. Owly

    Owly Registered User

    Jun 6, 2011
    538
  3. chris53

    chris53 Registered User

    Nov 9, 2009
    2,930
    London
    Hello Kay, just a small thought, are the tablets mum takes done by the same manufacturer?only say this as maybe if she is given a different brand then she was used to there may be a slightly different ingredient in them which may cause problems, sometimes a cheaper version is given:eek: have a chat with your pharmacist and also mums GP to rule out any physical problem..which can sometimes be overlooked as the concentration is on the mind rather then the body.
    Take care and keep posting, hope your mum does not have any more of these very frightening turns.
    Chris
     
  4. mcflod

    mcflod Registered User

    Oct 17, 2012
    44
    thank you owly , ive had a wee look at it.

    Yes actually her tabs have changed i noticed although the cramp happens quite frequently but she is till on the old tabs at the moment. i wish they wouldnt do that as she gets used to the same ones then realises oh these arent right these are yellow not white grr
     
  5. bru123

    bru123 Registered User

    Nov 21, 2011
    10
    Nr.Sevenoak,Kent
    HI,my wife was getting cramp in her leg,s & was told by an elderly aunt to drink tonic water(which she has with squash) & it has worked,apparently an old time remedy,best wish,s
     
  6. polly1

    polly1 Registered User

    Dec 8, 2011
    306
    Hampshire
    Yes, my husband drinks tonic water for his cramp and also eats a banana a day. Since doing this, he doesn't suffer. Might be worth a try?
     
  7. 2197alexandra

    2197alexandra Registered User

    Oct 28, 2013
    355
    Sileby
    Dad has horrific cramps and spasms in his legs. The doctor has just prescribed Quinine for him this morning. This is the stuff found in tonic water so maybe you could try giving her a glass of tonic 2 a day.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.